A 20-year-old female asked:
i was diagnosed with te after taking birth control. it worsened after taking spironolactone. now diagnosed as chronic te. regrowth falls out, normal labs. can cte cause a receding hairline in women? or would that be caused by male pattern baldness?
2 doctor answers
Dr. J. Lawrence Dohan answered
56 years experience Dermatology
Wrong diagnosis: I believe that telogen effluvium is extremely unlikely from spironolactone. You are more likely suffering androgenetic alopecia. If you do not wish to take a chance on spironolactone, consider a 5-alpha reductase antagonist such as finasteride. Dutasteride is even more efffective. You can still use minaxidil topical. Finasteride costs about $10-$20 for 90 days. Dutasteride about $10 for 30 days. D
Answered on Jun 16, 2017
Dr. Saptarshi Bandyopadhyay answered
20 years experience Hospital-based practice
Complicated question: I assume that TE means Telogenic Effluvium, a poorly understood dermatologic condition in which "resting" hair follicles suddenly start to shed. (Otherwise, TE can refer to Talipes Equinovarus, a foot & nail deformity). TE can, in general, cause receding hairlines in women w/o male pattern baldness. Drugs & nutrition often blamed, but only triggr. Use HealthTap Prime to get answers to your questio
Answered on Jun 13, 2017
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!